MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX UNIPERC ADJUSTABLE FLANGE TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX UNIPERC ADJUSTABLE FLANGE TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/897/080
Medical Device Problem Codes Decrease in Pressure (1490); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report source: (b)(6).
 
Event or Problem Description
Information was received that a smiths medical portex uniperc adjustable flange tracheostomy tube had problems with the cuff holding pressure while in use with a patient.Twenty days after incretion, the tracheostomy (trach) tube was replaced with another smiths medical portex trach.Following the change out, it was discovered the initial trach pilot balloon and cuff appeared to be full of "water, fluid, and/or secretions." no adverse patient effects were reported.
 
Additional Manufacturer Narrative
One portex uniperc tracheostomy (trach) tube was returned for analysis in used conditions.Under visual inspection the trach tube appeared to be in good condition, no water / fluid was found in the pilot balloon and no tear in the cuff was noted.Inflation test was performed; no discrepancies found.Based on the evidence there was no fault found for the root cause as the complaint was not confirmed.

Brand Name
PORTEX UNIPERC ADJUSTABLE FLANGE TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8011148
Report Number3012307300-2018-01930
Device Sequence Number1499022
Product Code BTO
UDI-Device Identifier15019315060441
UDI-Public15019315060441
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number100/897/080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date10/28/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR